Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When to start Atripla?
Dec 7, 2008

I was diagnosed in 2005 with 9,000 VL and 800 CD4. Now I'm at 68,000 VL and 310 or 13% CD4 count. My doc recommended to start med which would be Atripla. Is there one dosage for all for Atripla? Since there's different counts by each individual. If yes, why? Since it doesn't make sense to have one formula for all. Karl

Response from Dr. Young

Karl,

Thanks for your post and questions. First, with a CD4 count count below 350 and a quite low CD4 percentage, I'm in complete agreement that it's time to start treatment.

You're also correct in that there is only one dose for most HIV medications. This is because while adult people differ in their height and weight, the dose is based primarily on the rate of metabolism of the medications. Hence, while you and I might differ in weight, our liver and kidneys are actually pretty similar in their size and drug metabolism.

It's rare exceptions where the dose needs to be modified- often because of things like kidney injury- in such cases, the single fixed-dose combination medications (like Atripla, Truvada or Epzicom) have to be unbundled, so that each component drug is given in an appropriate dose.

I hope this helps. Best of health to you,

BY



Previous
Taking ONLY Combiv
Next
Vaccination while on HAART

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement